Our expert says:
I hope that the other Readers who have used Metformin (Glucophage) will give you feedback. Generally speaking, the side-effects of this type of medication should improve over time. However, if you should still feel nauseous and suffer from diarrhoea after 2-3 weeks of using it, then you must contact the prescribing dr and discuss this problem with him. In addition to using this medication, it is essential for anyone with insulin resistance to consult a clinical dietitian, because the correct diet is one of the most important factors in treatment. Visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area. The dietitian will take your insulin resistance, medications and other conditions such as overweight, into account when working out a diet for you, which will be based on foods with a low glycaemic index (GI). Click on 'Diet' and 'Weight loss' and 'The right approach' and read the articles on the GI. Also click on ‘Food as Medicine' on the Diet Site and then on ‘Type 2 diabetes'. If possible you should try to do 30 or more minutes of aerobic exercise every day (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life), because regular aerobic exercise helps to normalise blood glucose and insulin levels, stimulates your metabolism and also assists with weight loss. The combination of the Glucophage, a low-GI diet and the exercise will cause weight loss.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.